Alert archive / Ohio / Frost Advisories in 2016

Frost Advisory 4, NWS Wilmington, OH

April 13, 201624 counties in Ohio; 6 counties in Indiana; Lewis County, Kentucky

NWS Wilmington, OH issued this frost advisory at Apr 13, 2016, 2:58 PM EDT for 24 counties in Ohio; 6 counties in Indiana; Lewis County, Kentucky. It took effect at Apr 14, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 2:58 PM EDT (18:58 UTC)
In effect from
Apr 14, 2016, 2:00 AM EDT
Expired
Apr 14, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Wilmington, OH
All 31 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ripley County, IN, Union County, IN, Wayne County, IN, Lewis County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Hocking County, OH, Madison County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 12 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS71 KILN 131858
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
258 PM EDT WED APR 13 2016

INZ050-058-059-066-073-074-KYZ100-OHZ042-051>055-060>065-070>074-
077>082-088-140300-
/O.NEW.KILN.FR.Y.0004.160414T0600Z-160414T1300Z/
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-LEWIS-DARKE-MIAMI-
CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
WEST COLLEGE CORNER...BROOKVILLE...BATESVILLE...MILAN...
VERSAILLES...LAWRENCEBURG...AURORA...VANCEBURG...TOLLESBORO...
GREENVILLE...TROY...PIQUA...TIPP CITY...URBANA...SPRINGFIELD...
LONDON...WEST JEFFERSON...PLAIN CITY...COLUMBUS...EATON...
CAMDEN...DAYTON...KETTERING...BEAVERCREEK...FAIRBORN...XENIA...
WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...PICKERINGTON...
HAMILTON...MIDDLETOWN...FAIRFIELD...OXFORD...MASON...LEBANON...
SPRINGBORO...FRANKLIN...WILMINGTON...BLANCHESTER...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...MOUNT ORAB...
HILLSBORO...GREENFIELD...WEST UNION...PEEBLES...WAVERLY...
PIKETON...PORTSMOUTH...WHEELERSBURG
258 PM EDT WED APR 13 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY.

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S
  BY MORNING. AREAS OF FROST ARE LIKELY.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
250 
WWUS71 KILN 140157
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT WED APR 13 2016

INZ050-058-059-066-073-074-KYZ100-OHZ042-051>055-060>065-070>074-
077>082-088-141000-
/O.CON.KILN.FR.Y.0004.160414T0600Z-160414T1300Z/
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-LEWIS-DARKE-MIAMI-
CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
WEST COLLEGE CORNER...BROOKVILLE...BATESVILLE...MILAN...
VERSAILLES...LAWRENCEBURG...AURORA...VANCEBURG...TOLLESBORO...
GREENVILLE...TROY...PIQUA...TIPP CITY...URBANA...SPRINGFIELD...
LONDON...WEST JEFFERSON...PLAIN CITY...COLUMBUS...EATON...
CAMDEN...DAYTON...KETTERING...BEAVERCREEK...FAIRBORN...XENIA...
WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...PICKERINGTON...
HAMILTON...MIDDLETOWN...FAIRFIELD...OXFORD...MASON...LEBANON...
SPRINGBORO...FRANKLIN...WILMINGTON...BLANCHESTER...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...MOUNT ORAB...
HILLSBORO...GREENFIELD...WEST UNION...PEEBLES...WAVERLY...
PIKETON...PORTSMOUTH...WHEELERSBURG
957 PM EDT WED APR 13 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S
  BY MORNING. AREAS OF FROST ARE LIKELY. 

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
959 
WWUS71 KILN 140724
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
324 AM EDT THU APR 14 2016

INZ050-058-059-066-073-074-KYZ100-OHZ042-051>055-060>065-070>074-
077>082-088-141300-
/O.CON.KILN.FR.Y.0004.000000T0000Z-160414T1300Z/
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-LEWIS-DARKE-MIAMI-
CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
WEST COLLEGE CORNER...BROOKVILLE...BATESVILLE...MILAN...
VERSAILLES...LAWRENCEBURG...AURORA...VANCEBURG...TOLLESBORO...
GREENVILLE...TROY...PIQUA...TIPP CITY...URBANA...SPRINGFIELD...
LONDON...WEST JEFFERSON...PLAIN CITY...COLUMBUS...EATON...
CAMDEN...DAYTON...KETTERING...BEAVERCREEK...FAIRBORN...XENIA...
WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...PICKERINGTON...
HAMILTON...MIDDLETOWN...FAIRFIELD...OXFORD...MASON...LEBANON...
SPRINGBORO...FRANKLIN...WILMINGTON...BLANCHESTER...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...MOUNT ORAB...
HILLSBORO...GREENFIELD...WEST UNION...PEEBLES...WAVERLY...
PIKETON...PORTSMOUTH...WHEELERSBURG
324 AM EDT THU APR 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER TO MID 
  30S BY MORNING. AREAS OF FROST ARE LIKELY.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
860 
WWUS71 KILN 141256
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
856 AM EDT THU APR 14 2016

INZ050-058-059-066-073-074-KYZ100-OHZ042-051>055-060>065-070>074-
077>082-088-141400-
/O.EXP.KILN.FR.Y.0004.000000T0000Z-160414T1300Z/
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-LEWIS-DARKE-MIAMI-
CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
WEST COLLEGE CORNER...BROOKVILLE...BATESVILLE...MILAN...
VERSAILLES...LAWRENCEBURG...AURORA...VANCEBURG...TOLLESBORO...
GREENVILLE...TROY...PIQUA...TIPP CITY...URBANA...SPRINGFIELD...
LONDON...WEST JEFFERSON...PLAIN CITY...COLUMBUS...EATON...
CAMDEN...DAYTON...KETTERING...BEAVERCREEK...FAIRBORN...XENIA...
WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...PICKERINGTON...
HAMILTON...MIDDLETOWN...FAIRFIELD...OXFORD...MASON...LEBANON...
SPRINGBORO...FRANKLIN...WILMINGTON...BLANCHESTER...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...MOUNT ORAB...
HILLSBORO...GREENFIELD...WEST UNION...PEEBLES...WAVERLY...
PIKETON...PORTSMOUTH...WHEELERSBURG
856 AM EDT THU APR 14 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

SUNNY SKIES AND WARMING TEMPERATURES ARE HELPING ANY FROST THAT
FORMED TO EVAPORATE. THEREFORE THE FROST ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Apr 13, 1:24 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 13, 1:24 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
124 PM EDT WED APR 13 2016

.SYNOPSIS...
HIGH PRESSURE WILL TRAVEL FROM THE GREAT LAKES TO THE ATLANTIC
COAST BY THE WEEKEND. DRY WEATHER WILL PERSIST AS THE HIGH MOVES
SLOWLY EAST. THE CIRCULATION AROUND THE HIGH WILL ALSO BRING
WARMER TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING UPDATE WAS TO ALLOW THE HEADLINES TO EXPIRE.

KEPT HIGHS BETWEEN 55-60 DEGREES...WITH MOSTLY SUNNY SKIES AS
STRAY CIRRUS MIGHT AFFECT THE FA. TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
SKIES WILL STAY CLEAR TONIGHT...AND PATCHY FROST MAY FORM WITH
LOWS IN THE MID 30S EXPECTED. AS THE SURFACE HIGH SLIDES EAST
THURSDAY AND FRIDAY TO BECOME CENTERED OVER NORTHERN NEW
ENGLAND...A RIDGE WILL BUILD ALOFT OVER THE GREAT LAKES. A VERY
DRY AIRMASS AND THE LACK OF ANY FORCING WILL CONTINUE TO PROVIDE
DRY CONDITIONS THROUGHOUT THE ILN AREA.

TEMPERATURES WILL EXHIBIT A WARMING TREND DUE TO WARM ADVECTION
AND IN SITU WARMING BY INSOLATION. HIGHS WILL BE NEAR NORMAL IN
THE LOW TO MID 60S ON THURSDAY...RISING TO THE ABOVE NORMAL MID
AND UPPER 60S FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM WILL START OFF WITH A WEAK UPPER LEVEL RIDGE OVER
THE OHIO VALLEY AND A WEAK UPPER LEVEL LOW SLOWLY PUSHING EAST
INTO WESTERN TENNESSEE. THE UPPER LOW WILL SLOWLY SHEAR OUT AS IT
TRIES TO PULL UNDERNEATH THE HIGH SUNDAY. THE HIGHER PWATS IN
ASSOCIATION WITH THE LOW WILL STAY WELL SOUTH OF THE AREA (MOSTLY
LESS THAN 0.5" THROUGH SUNDAY) KEEPING THE FORECAST AREA RAIN FREE
THIS WEEKEND. THE LOW WILL BRING SOME HIGH CLOUDS INTO THE AREA
BUT NO OTHER IMPACTS ARE FORECASTED. AS THE LOW SHEARS OUT WEAK
MID-LEVEL RIDGING WILL PERSIST ACROSS THE AREA ALLOWING HIGH
TEMPERATURES TO CONTINUE TO RUN ABOVE NORMAL THROUGH THE LONG
TERM.

AT THE SAME TIME SUNDAY A STRONG UPPER LEVEL LOW WILL BE ROTATING
OVER THE WEST COAST AND SLOWLY PUSH EAST TUESDAY AS IT GETS CAUGHT
BACK UP IN THE FLOW. OVER THE EAST COAST TUESDAY A BROAD UPPER LEVEL
TROUGH WILL BE MOVING ACROSS NORTHERN MAINE PUSHING A BACK DOOR
FRONT INTO THE AREA TUESDAY EVENING. THIS BACK DOOR FRONT WORKING IN
COMBINATION WITH THE APPROACHING UPPER LEVEL LOW WILL HELP TO
INCREASE THE CHANCE OF RAIN TUESDAY INTO WEDNESDAY. CURRENTLY MODEL
RUN CONSISTENCY REMAINS LOW SO HAVE KEPT POPS AT CHANCE.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
IN GENERAL VFR CONDITIONS WILL CONTINUE ACROSS THE TAFS AS
HIGH PRESSURE CENTERED OVER SE CANADA PROVIDES MAINLY CLEAR SKIES.
A STRAY CIRRUS BAND OR TWO MIGHT FLOAT THROUGH DURING THE NEXT 24
HOURS.

THE EXCEPTION TO THE VFR CONDITIONS WILL BE AT KLUK WHERE IFR RIVER
VALLEY FOG WILL BE POSSIBLE AGAIN TOMORROW MORNING. WENT WITH
PREVAILING FOG FROM 10-12Z AT LUK.

GUSTY ELY WINDS WILL CONTINUE UNTIL 22-23Z...WHEN THE GUSTS WILL
TAPER OFF AND THE WINDS WILL BACK TO THE NE. WINDS WILL PICK UP
AGAIN AFTER SUNRISE THURSDAY. TOYED WITH INTRODUCING GUSTS AGAIN
FOR THURSDAY...BUT LOOKING AT H8 WINDS THEY APPEAR A LITTLE
WEAKER THAN TODAY.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...HAINES
AVIATION...SITES
Hazardous weather outlook, Apr 13, 9:22 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT WED APR 13 2016

OHZ026-034-035-043>046-056-141330-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION-DELAWARE-LICKING-
922 AM EDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-060-061-070-071-
077>079-081-088-141330-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-DARKE-MIAMI-PREBLE-MONTGOMERY-BUTLER-WARREN-
HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
922 AM EDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ052>055-062>065-072>074-080-082-141330-
CHAMPAIGN-CLARK-MADISON-FRANKLIN-GREENE-FAYETTE-PICKAWAY-FAIRFIELD-
CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
922 AM EDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED FROST WILL BE POSSIBLE TONIGHT IN EARLY THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2016Frost Advisories in Indiana, 2016Frost Advisories in Kentucky, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.